Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 7, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 10, 2019, 3:43 AM CDT for 5 counties in Kansas; 5 counties in Missouri. It took effect at Apr 10, 2019, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 3:43 AM CDT (08:43 UTC)
- In effect from
- Apr 10, 2019, 10:00 AM CDT
- Expired
- Apr 10, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS73 KEAX 100843 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 343 AM CDT Wed Apr 10 2019 ...Gusty winds expected late this morning through this evening... KSZ057-060-103>105-MOZ028-029-037-043-053-110000- /O.NEW.KEAX.WI.Y.0007.190410T1500Z-190411T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Cass-Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 343 AM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM CDT this evening. * TIMING...From late morning through this evening. * WINDS...south winds 25 to 35 mph with gusts to 50 mph. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may also cause tree limbs to break. Any unsecured lightweight items may become flying objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
143 WWUS73 KEAX 102016 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 316 PM CDT Wed Apr 10 2019 ...Gusty Winds Expected Through Thursday Evening... KSZ057-060-103>105-MOZ028-029-037-043-053-110430- /O.NEW.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/ /O.CON.KEAX.WI.Y.0007.000000T0000Z-190411T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Cass-Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 316 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. * TIMING...From late morning through this evening. * WINDS...south changing to southwest winds 25 to 35 mph with gusts to 50 mph. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may also cause tree limbs to break. Any unsecured lightweight items may become flying objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ025-102-MOZ002>008-011>017-020>025-030>033-038>040-044>046-054- 110430- /O.NEW.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/ Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam- Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll- Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Henry- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 316 PM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. * TIMING...From late morning through this evening. * WINDS...south changing to southwest winds 25 to 35 mph with gusts to 50 mph. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may also cause tree limbs to break. Any unsecured lightweight items may become flying objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
402 WWUS73 KEAX 102357 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 657 PM CDT Wed Apr 10 2019 ...Gusty Winds Expected once again on Thursday... KSZ057-060-103>105-MOZ028-029-037-043-053-111100- /O.EXP.KEAX.WI.Y.0007.000000T0000Z-190411T0000Z/ /O.CON.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Cass-Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 657 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * TIMING...Much of the late morning and afternoon hours on Thursday. * WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may also cause tree limbs to break. Any unsecured lightweight items may become flying objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ025-102-MOZ002>008-011>017-020>025-030>033-038>040-044>046-054- 111100- /O.CON.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/ Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam- Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll- Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Henry- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 657 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * TIMING...Much of the late morning and afternoon hours on Thursday. * WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph possible. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may also cause tree limbs to break. Any unsecured lightweight items may become flying objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:47 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 9, 11:47 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1147 PM CDT Tue Apr 9 2019 .Discussion... Issued at 304 PM CDT TUE APR 9 2019 Light and spotty rain showers will continue to affect areas across northern Missouri through the afternoon hours in response to a weak shortwave trough embedded within a plume of mid-level moisture stemming from the eastern Pacific. Dry air in the low-levels in the wake of Monday night's frontal passage will maintain high cloud bases and most precip will fall in the form of virga through the remainder of the afternoon. Otherwise, for today, mid-level cloud cover will continue to build into the area as the western moisture plume advects overhead along the periphery of an upstream ridge axis. Despite the building cloud cover, afternoon temps will still manage to peak in the upper 70s for areas south of the Missouri River, where deep mixing will occur south of an approaching warm front. By Wednesday, the beginnings of multiple marginal impacts will come in to play from then until the early weekend. The first of which will be with breezy conditions beginning late Wednesday morning through the afternoon hours. A tightening PGF ahead of a mid-week storm system, combined with deep boundary layer mixing will promote wind gusts up to 30 to perhaps 35 mph Wednesday afternoon. This will also present the potential for increased fire weather danger given the gusty winds, though increasing dew point values in the mid to upper 50s will keep relative humidity values above criteria levels. The final concern for Wednesday will be during the evening and overnight hours in the form of thunderstorm chances, possibly strong to severe, across northwest Missouri Wednesday evening. At that time, a negatively tilted mid-level trough will advance over western Kansas, eventually slowing in eastward movement as it continues to deepen with time. At the surface, the aforementioned warm front will have lifted north to the MO/IA border. For Wednesday afternoon, a stout warm layer between roughly 800 hPa to 650 hPa will inhibit most, if not all, convection, throughout the local area. This layer will eventually cool with time, while the advancing mid to upper level low approaches central Kansas Wednesday night. The area most likely to see strong to perhaps severe storm development continues to look favorable across northwest Missouri, coincident with the triple point underneath strong flow aloft. There remains some question as to the extent of surface based storms vs. elevated, though MUCAPE values on the order of 1500 J/kg, combined with bulk shear values near 60 to 70 kts will support organized convection within far northwest Missouri Wednesday evening. Should the cap break early enough within this area, strong wind gusts and large hail will be the primary hazards. Regardless if the cap breaks or not, there may be isolated storms capable of producing large hail Wednesday evening in northwest MO. While increased shear values will remain in place as the night progresses, instability values will begin to wane, thus decreasing the overall severe threat as storms push eastward. Overall expecting storms to affect mainly areas north of I-70 during the overnight hours, while rainfall totals average near a tenth to a quarter inch for areas north of Highway 36. There remains the potential for a rain/snow mix on the back side of the exiting storm system Thursday night across far northern Missouri, though no accumulations are expected. Surface temps will approach the freezing mark Thursday night and may drop below freezing Friday night across areas north of I-70. Sensitive vegetation will thus need protection, particularly Friday night. The next round of precipitation will arrive beginning Saturday and continue off and on through Sunday. Another mid-level trough will approach the area at that time, albeit further south, compared to the mid-week system. That will equate to mostly rain showers for the local area, while wintry precip cannot be ruled out further north. Dry conditions will then return until the mid-week, while temperature trends begin to increase Monday and Tuesday. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1147 PM CDT TUE APR 9 2019 Low-level wind shear is still expected to develop within a few hours at all TAF sites as winds between 2-3 kft increase out of the south southwest. Ceilings and visibilities will remain VFR, and LLWS concerns should begin to diminish after 18z when surface winds increase and winds above 2 kft diminish slightly. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Laflin
Hazardous weather outlook, Apr 9, 5:12 AM CDT, 22 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 512 AM CDT Tue Apr 9 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 512 AM CDT Tue Apr 9 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday .Thunderstorms... A few strong to severe storms are possible Wednesday night into early Thursday morning in far northwestern Missouri into northeastern Kansas. Damaging hail, wind, and frequent lightning are the greatest concern with the strongest storms. .Winter... Mixed precipitation may be possible across northern Missouri late Thursday night/Friday morning...little to no accumulation is expected. Frost and or freeze is possible across the region Friday and Saturday mornings as temperatures dip near or to freezing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo Kurtz
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:16 PM CDT | Wind Advisory | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 28 hr |
Nearby
Wind Advisories in Kansas, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.